Family and Caregiver Schizophrenia Discussion Forum

Med Inconsistency


#1

My daughter was put on Invega Sustena almost 30 days ago. Her next 30 day shot is due March 3 2016. They also have her on Depakote, Seroquel, & Clonipin. She left 9 days ago and so has not had any of the oral meds. Is the fact that she takes them and then doesn’t and then takes them and then doesn’t normal for a bipolar paranoid schizophrenic. I’m sorry, I guess there isn’t a cookie cutter is there. I know it takes time for the meds to “build up” in the system to start helping so I can only guess the inconsistency impacts the effectiveness. I can’t call her doctor to ask questions, she won’t sign the paperwork so they will talk to me.
Her disability money is due the 3rd and I am her payee, so I am hoping she will show up for her money so I can get her to the shot appointment.


#2

How is she doing with her symptoms? Invega… plus depakote… plus seroquel… plus klonopin… that sounds like one seriously sedating cocktail. Maybe she feels way too drugged and drowsy on all of it at once, over-medicated. But the good thing to do would be to talk with the pdoc and get things adjusted, not just stop taking it all on her own. Maybe ask her if all of it at once was too much for her the next time you see her, give her a chance to be open and honest if it was all too much, instead of feeling like she is pressured to take it all, even if it’s too much. Maybe if she sees that you care about her side, she will be more open.


#3

I don’t know what to say to make you feel better. I just know that inconsistency in taking meds is not good. I tried that for awhile with several different types of anti psychotics even the injection but all it ended up doing was making me relapse over and over again.


#4

Thank you for the kindness! I will talk to her when I see her. I worry so much that I won’t see her that she will disappear or something will happen to her. She has been raped and beat up out on the street a number of times, but keeps going back. I try to understand. She says she has no friends and “regular” people don’t understand. Only the street people accept her. Plus the street drugs and alcohol make the voices and visions go away (at least she says they do). I’m just at a loss. After 6 years of meds and doctors and therapy and hospitals and prayer, I don’t feel any more capable of helping her than when we started.


#5

It does sound like she needs therapy, not just meds. And some good therapy, like someone with a history and expertise working with things like trauma and emotional things like borderline personality disorder. IME therapy is much trickier than meds. It can take forever to find a good therapist, and each bad experience breaks down trust even more. Would she be open to trying therapy again, trying to find a good one?

Sorry it has been so tough. I’ve had loved ones who refuse help and go right back to bad things over and over, so when I’m lucid, it motivates me to try to stay on track, myself.